MM 722 paradigm pump and quickset infusion sets


(Grahamkracker) #1

I have been finding that when I remove my infusion set to change my site, I get really itchy where the site was..... Anyone else have this issue?


(system) #2

 

Hey Kristy,

I'm on the MM 722 as well, but use the paradigm silhouette (manual) infusion sets. Itching usually indicates a minor infection. I have the same thing happen when I remove mine as well. It helps to make sure you are REALLY clean when inserting it and try to avoid getting too much dirt and stuff near the infusion site. When I remove it, I also make sure everything’s really clean; I go all anti-bacterial on my hands! And sometimes dab a tiny bit of antiseptic on the site where it was. Also avoiding contact (scratching or bumping) after you have removed it can tend to help avoid the itchiness.

 


(BrianPQuinn) #3

I agree with what Luke said. I also find that the itchiness could be due in part to dry skin. I have started to moisturize a little bit the areas where I tend to use the infusion sites to try and cut back on the itchiness and redness. However, it still does happen from time to time.


(type1at18) #4

I have the same infusion sets and I rarely have itchiness after I remove them, however I do have a red circle from where the sticky part was. Usually this turns into what looks like a scar but mostly goes away after a week or so. I'm thinking this is due to the IV Prep I put on before the infusion set and I usually rub it around the edge of the skin and site after I have it put in. Next time I think I'm going to try some different Prep stuff. Do you use anything before hand?


(isk8rgurl412) #5

Hey Kristy,

I occasionally get a site that's itchy.  I use the Silhouette infusion sets also. Just make sure you keep your site clean before you insert the infusion set.  Also, are you changing your site every 3 days? Leaving a site on for more than 3 days can sometimes affect insulin absorption and makes the site more itchy.


(joe) #6

Kristy, in my experience, itchy is not from infection, itchy is from histamine.  your body makes histamine when it's irritated by allergy, and in trauma. It's a defense mechanism.  Okay, so when you rip out a site there is trauma, so you will make histamine.  Also there is glue on the quickset in in very rare cases there is allergy.   2 ways to reduce histamines, ice and hot showers.  If you put a little ice on the site just before or just after a rip-out you will release less histamine.  some people take a hot shower and this kinda makes your body less able to fire off histamines in response to trauma or irritation for a little while (that's why if you have allergies you feel better after a hot shower).  if it's severe there might be a local anti-histamine you could get from a doctor, allergist, dermatologist.  So see what works for you and good luck!


(StaycT) #7

I had this problem when I was putting the tape directly onto my skin.

Now, I wipe my skin with IV Prep and then put down Tegaderm under the infusion set....I don't have the itchyness anymore UNLESS I slack and leave a site in for longer than 3 days.

HTH  :)